Alert archive / Michigan / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 41, NWS Detroit, MI

June 21, 2007Lenawee County, Monroe County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jun 21, 2007, 1:33 PM EDT for Lenawee County, Monroe County, Michigan. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2007, 1:33 PM EDT (17:33 UTC)
Expired
Jun 21, 2007, 1:55 PM EDT
In force
22 min
Issued by
NWS Detroit, MI
Area
Counties, with a storm outline in the text

Counties Lenawee County, MI, Monroe County, MI

The radar

The Detroit radar (KDTX), 91 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 5.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-204 J/kg
Mixed-layer LCL
1512 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDTX 211733
SVRDTX
MIC091-115-211815-
/O.NEW.KDTX.SV.W.0041.070621T1733Z-070621T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
133 PM EDT THU JUN 21 2007

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LENAWEE COUNTY IN SOUTHEAST MICHIGAN
  MONROE COUNTY IN SOUTHEAST MICHIGAN

* UNTIL 215 PM EDT

* AT 129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH DIAMETER 
  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED
  NEAR RIGA...OR ABOUT 14 MILES NORTHWEST OF TOLEDO...AND MOVING
  SOUTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAMBERTVILLE...TEMPERANCE AND 7 MILES SOUTHWEST OF SAMARIA BY 140
  PM EDT...
  8 MILES SOUTHWEST OF ERIE BY 145 PM EDT...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 4202 8381 4172 8415 4172 8349 4203 8323

$$

BEHNKE /
1 follow-up statement
000 
WWUS53 KDTX 211755
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
154 PM EDT THU JUN 21 2007

MIC091-115-211804-
/O.CAN.KDTX.SV.W.0041.000000T0000Z-070621T1815Z/
LENAWEE MI-MONROE MI-
154 PM EDT THU JUN 21 2007

...THE SEVERE THUNDERSTORM WARNING FOR MONROE AND LENAWEE COUNTIES IS
CANCELLED...


NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAS EXITED THE COUNTY. THUS...THE WARNING 
HAS BEEN CANCELLED.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO...TELEVISION...OR
CABLE TELEVISION FOR THE LATEST UPDATES.

LAT...LON 4202 8381 4172 8415 4172 8349 4203 8323

$$

BEHNKE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 7:31 AM EDT, 6 hours 2 minutes earlier.

Area forecast discussion, Jun 21, 7:31 AM EDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
731 AM EDT THU JUN 21 2007

.AVIATION...

A WEAK FRONT WILL DROP THROUGH THE AREA TODAY...BRINGING AN ISOLATED
SHOWER OR THUNDERSTORM THIS MORNING...MAINLY KDTW/KDET. VFR CEILINGS
AND VISIBILITIES ARE EXPECTED EVEN WITH THIS ACTIVITY GIVEN THE DRY
AIR IN PLACE AT THE LOW LEVELS. THE WINDOW OF OPPORTUNITY FOR SHOWERS
WILL BE SHORTLIVED AS HIGH PRESSURE BEGINS BUILDING INTO THE AREA IN
BEHIND THIS FRONT BY MIDDAY. ANY LINGERING MID TO UPPER LEVEL CLOUDS
WILL BE SUPPRESSED SOUTH DURING THE AFTERNOON/EARLY EVENING.

&&

.PREV DISCUSSION...ISSUED 330 AM EDT THU JUN 21 2007

SHORT TERM...TODAY

WIDELY SCATTERED SHOWERS/THUNDERSTORMS CONTINUE TO FORM ALONG A BAND
FROM SOUTHEAST MICHIGAN BACK NORTHWEST INTO EAST CENTRAL WISCONSIN.
THIS ACTIVITY IS THE RESULT OF FORCING FROM A STRONG SHORTWAVE THAT
IS PASSING NORTH OF THE REGION AND THE RESULTANT WESTERLY LOW LEVEL
JET...WHICH WILL CONTINUE TO HOLD IN THE 30-40 KNOT RANGE INTO THIS
MORNING.

THE ENVIRONMENT OVER THE IMMEDIATE AREA REMAINS RATHER HOSTILE FOR
CONVECTION...SO THE TREND WILL BE FOR ACTIVITY TO DIMINISH AS IT
DROPS INTO THE CWA. HOWEVER...GIVEN THE POSITION OF THE LOW LEVEL
JET...AND THE CONTINUED CONVECTIVE DEVELOPMENT OVER LAKE MICHIGAN
AND WISCONSIN...WOULD EXPECT A CHANCE OF SHOWERS/THUNDERSTORMS INTO
THE MORNING...WITH PERHAPS ISOLATED ACTIVITY PERSISTING INTO THE
AFTERNOON GENERALLY SOUTH OF METRO DETROIT. WILL MAINTAIN A 20-30%
CHANCE OF PRECIPITATION OVER THE SOUTHWEST 2/3RD OF THE CWA DURING
THE MORNING...AND SOUTHERN 1/3 THIS AFTERNOON.

TEMPERATURES WILL TOP OUT BETWEEN 80-85...PROBABLY CLOSER TO 80 IN
MOST AREAS GIVEN ONGOING CLOUDS/PRECIPITATION.

LONG TERM...

THE UPPER LEVEL TROUGH OVER NEW ENGLAND WILL UNDERGO SIGNIFICANT
AMPLIFICATION ON/BY FRIDAY AS A STRONG UPPER WAVE DIVES SOUTHEAST
FROM THE NUNAVUT TERRITORY OF CANADA IN RESPONSE TO AMPLIFIED UPPER
LEVEL RIDGE PUSHING EAST INTO SOUTH CENTRAL CANADA. UPPER LEVEL
NORTHWEST CONFLUENT FLOW/GENERAL SUBSIDENCE LOOKS TO BE PREVAILING
FRIDAY INTO SATURDAY OVER THE CENTRAL GREAT LAKES WITH SURFACE HIGH
PRESSURE (1020+ MB) MORE OR LESS HOLDING FIRM. HAVE PULLED THE
POPS (FRIDAY-SATURDAY) WITH THE LONE EXCEPTION RIGHT AT THE OHIO
BORDER. MODELS STILL SHOWING SOME SEMBLANCE OF CONVECTIVELY
ENHANCED SHORTWAVE OVER THE MIDWEST (IOWA)...WHICH DISSIPATES
(AND/OR PROPAGATES TOWARD THE OHIO VALLEY) AS IT TRACKS EAST-
SOUTHEAST TOWARD THE 850-700 MB THETA-E TROUGH ESTABLISHED OVER
SOUTHEAST MICHIGAN.

IF ANYTHING...THERE LOOKS TO BE A SLIGHT CHANCE FOR
SHOWERS/THUNDERSTORMS LATE SATURDAY NIGHT-SUNDAY AS 850-700 MB
MOISTURE TRANSPORT RETURNS AND WARM FRONT LIFTS NORTH THROUGH THE
WESTERN GREAT LAKES IN RESPONSE TO BUILDING RIDGE OVER THE UPPER
MISSISSIPPI VALLEY (PER 00Z EUROPEAN/GFS ENSEMBLE MEAN). GOING TO
KEEP THE FORECAST DRY SATURDAY NIGHT-SUNDAY DUE TO THE LOW
PROBABILITY AND THERE DOES APPEAR TO BE A DEVELOPING CAP/WARMING
BETWEEN 7000-12000 FEET (PER GFS SOUNDINGS).

AFTER NEAR NORMAL OR SLIGHTLY BELOW NORMAL TEMPERATURES
FRIDAY-SATURDAY...A SIGNIFICANT WARMUP WILL THEN OCCUR WITH THE
POTENTIAL FOR THE FIRST OFFICIAL HEAT EARLY NEXT WEEK
(MONDAY-WEDNESDAY). MEDIUM RANGE MODELS REMAIN IN DESCENT
AGREEMENT BUILDING AN UPPER LEVEL RIDGE INTO THE NORTHERN OHIO
VALLEY WITH 850 MB TEMPS WARMING TO AT LEAST 19 C BY
TUESDAY...SUPPORTIVE OF TEMPS SOLIDLY IN THE LOWER 90S WITH LOW
LEVEL SOUTHWEST FLOW. EUROPEAN/ENSEMBLE MEAN BOTH INDICATING
HEIGHTS LOWERING ON WEDNESDAY WITH A COLD FRONT DROPPING SOUTH
ACROSS THE GREAT LAKES REGION. WITH POSSIBLE CONVECTIVE STORMS AND
ADDITIONAL CLOUD COVER...TEMPS 90+ MAY BE TOUGHER TO ACHIEVE AND
WILL CARRY UPPER 80S FOR NOW SINCE IT IS DAY 7.

MARINE...

A WEAK FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS FROM
LAKE ST CLAIR TO LAKE ERIE TODAY. SOUTHWEST WINDS WILL SHIFT TO THE
NORTHWEST BEHIND THIS FRONTAL BOUNDARY. HIGH PRESSURE WILL BUILD
INTO THE CENTRAL AND EASTERN GREAT LAKES BEHIND THE FRONT BRINGING
LIGHT WINDS FOR ALL MARINE AREAS THROUGH THE WEEKEND.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....DG
SHORT TERM...DG
LONG TERM....SF
MARINE.......DG

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 21, 4:43 AM EDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
443 AM EDT THU JUN 21 2007

MIZ047>049-053>055-220845-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-
443 AM EDT THU JUN 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS NORTH OF I-69.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY
AHEAD OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MIZ060>063-220845-
SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-
443 AM EDT THU JUN 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS ALONG I-69.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS MORNING AS A COLD
FRONT MOVES THROUGH. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AS
THEY TRACK SOUTHEAST AT 35 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY
AHEAD OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MIZ068>070-075-076-082-083-220845-
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
443 AM EDT THU JUN 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS SOUTH OF I-69.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AS A COLD FRONT DROPS
SOUTH THROUGH THE AREA. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AS
THEY TRACK SOUTHEAST AT 35 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ALONG THE OHIO BORDER
FRIDAY AFTERNOON THROUGH SATURDAY...OTHERWISE THE NEXT CHANCE OF
THUNDERSTORMS WILL BE ON WEDNESDAY AHEAD OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-220845-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI-
443 AM EDT THU JUN 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN
WATERS OF LAKE ERIE AND LAKE HURON.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY OVER LAKE ST CLAIR AND
THE MICHIGAN WATERS OF LAKE ERIE AS A COLD FRONT DROPS SOUTH
THROUGH THE AREA. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AS
THEY TRACK SOUTHEAST AT 35 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY
AHEAD OF ANOTHER COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 1:39 PM EDTSpecial Marine WarningDTX23 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.